MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS UNK_MONOFOCAL IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS UNK_MONOFOCAL IOL; INTRAOCULAR LENS
Model Number DEN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight: unknown; requested but not provided.This report is being submitted for a device involved in a masked clinical study; therefore, the following fields have been populated as unknown: section d4: model number: unknown section d4: serial number: unknown section d4: catalog number: a complete catalog number is unknown, as the serial number was not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: unique identifier (udi) number: unknown, as the serial number was not provided.Section h4: device manufacture date: unknown, as the serial number was not provided.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: no further investigation can be completed, as the serial number is unknown.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the clinical study intraocular lens (iol) was implanted in the right eye, the patient mentioned severe cloudiness at the one week first follow-up visit.There were 0.5 cells noted in the anterior chamber.The site had performed optical coherence tomography (oct) and confirmed that the macula was normal.When the patient returned on an unscheduled visit on (b)(6) 2022, the visual acuity was 20/25 and no cells were seen in the anterior chamber.The patient still complained of visual symptoms.The site planned to bring the patient back for additional assessments in two weeks to determine if possible surgical intervention was necessary.The patient¿s left eye (second eye) cataract surgery had been postponed.Through follow up it was learned that the visual symptoms observed were moderate cloudy/hazy/filmy/foggy vision.The onset of symptoms were observed on (b)(6) 2022.The target refractive value pre-operative (pre-initial implant) was -0.09.Final refractive values post-operative (post-initial implant) were sphere: -00.75; cylinder: 00.75; axis: 125 at one month visit (b)(6) 2023, and sphere: -0.50; cylinder: 0.50; axis: 145 at an unscheduled visit (b)(6) 2023.The patient is returning for 6 month follow up on (b)(6)2023.There was no any additional surgical or medical intervention required at the time.Additional information was received reporting that the patient had the lens explanted on (b)(6) 2023.Another johnson and johnson lens was implanted as replacement (dxr00v, +21.5 diopter).There was no patient injury and no additional medical or surgical intervention was required.It was a routine surgery with no complications.The patient is really happy with the exchanged iol.The patient exited the study in (b)(6) 2023 and no additional data was collected for the study.No further information is available.
 
Additional Manufacturer Narrative
The product was returned to the manufacturing site for evaluation.The patient¿s date of birth was also received.Additional information: section b2: date of birth: (b)(6) 1954.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: oct 9, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the product is visually inspected under magnification by a qualified inspector.No anomalies where identified.The complaint issue reported could not be verified and no product deficiency could be identified.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information / corrected data: additional information was received for the product, which included the device model and serial number, as the clinical study was unmasked.The initial report was submitted under an unknown clinical study device.The clinical study has now been unmasked and upon learning the model of the lens (den00v), it was realized that this report was submitted for an investigational device that is not same or similar to a marketed device in the united states.Therefore, the section g4 pma number p980040 and the section d1 and d2 information that was provided in the initial filing is not applicable and the reported event is now determined not mdr reportable.No further information will be provided for this event under mdr number 3012236936-2023-02065.The following fields have been updated accordingly: section d3: establishment name: amo manufacturing netherlands.Section d3: other: netherlands.Section d3: address: (b)(6).Section d3: city: (b)(6).Section d3: state, province or territory: (b)(6).Section d3: postal office or zip code: (b)(6).Section d4: model number: den00v.Section d4: serial number: (b)(6).Section d4: catalog number: den00vu215.Section d4: expiration date: jun 27, 2025.Section d4: unique identifier (udi) number: (b)(4).Section h3: a review of the device history record and complaint history for production order for this device will be performed.Section h4: device manufacture date: jun 27, 2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNK_MONOFOCAL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen PR 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17508232
Report Number3012236936-2023-02065
Device Sequence Number6303124
Product Code HQL
UDI-Device Identifier05050474806481
UDI-Public(01)05050474806481(17)250627
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Model NumberDEN00V
Device Catalogue NumberDEN00VU215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer05/28/2024
07/30/2024
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date05/30/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite